MAUDE Adverse Event Report: 3M CANADA COMPANY 3M¿ ECG MONITORING ELECTRODES, FOAM DIAPHORETIC; ELECTROCARDIOGRAPHIC ELECTRODE

3M CANADA COMPANY 3M¿ ECG MONITORING ELECTRODES, FOAM DIAPHORETIC; ELECTROCARDIOGRAPHIC ELECTRODE
Catalog Number 2228
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Erythema (1840); Rash (2033); Swelling/ Edema (4577)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 & a4-a6: not provided.E1 reporter: not provided.E2-e3: it is unknown if the reporter was a health professional.-h10: product sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to definitively determine the root cause.The instructions for use states, 3m¿ ecg monitoring electrodes, foam diaphoretic, 2228 are disposable, intended for single use, and has been tested for up to 3 days wear.For proper skin management and to minimize skin irritation: avoid placing an electrode on an irritated skin site.Do not abrade a skin site more than one time.Avoid removing electrodes frequently and/or reapplying to the same skin site.Avoid placing electrodes on skin still wet from an alcohol wipe (dry thoroughly).Assess electrode sites periodically.
 
Event or Problem Description
A 6-month-old male patient was admitted to hospital ecg monitoring was performed with 3m red dot electrodes, 2228, lot 2025-01 li.Mid-morning the same day, a 2x2cm skin rash higher than the skin surface with localized redness and swelling appeared at the electrode application site.The electrodes were replaced/applied to a different site and erythromycin ointment was applied on the affected area.

Brand Name
3M¿ ECG MONITORING ELECTRODES, FOAM DIAPHORETIC
Common Device Name
ELECTROCARDIOGRAPHIC ELECTRODE
Manufacturer (Section D)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA  R6M 1Z9
Manufacturer (Section G)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA   R6M 1Z9
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17670910
Report Number2110898-2023-00083
Device Sequence Number12343366
Product Code DRX
UDI-Device Identifier10707387789524
UDI-Public10707387789524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Catalogue Number2228
Device Lot Number2025-01 LI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient SexMale